Wildfire, Potter
- When
- February 26, 12:30 PM CST to 7:00 PM CST
- Where
- Potter forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
and strong winds combined to cause dangerous fire conditions. S.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A lack of moisture...dry fuels...and strong winds combined to cause dangerous fire conditions. A wildfire erupted near Valle de Oro northwest of Amarillo near U.S. 287 and Ferns Road and Reclamation Road. The wildfire consumed one thousand acres where one home was evacuated in Valle de Oro. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 26, 3:30 AM CST, 9 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 330 AM CST SUN FEB 26 2006 .DISCUSSION... DRY NW FLOW ALOFT WILL PREVAIL TDA...DISPLACING SFC RDG FARTHER TO THE SE...AS SFC TROF OVR ERN COLO/NM DEEPENS FURTHER. RESULT WILL BE WARM DAY WITH MAX TEMPS IN 60S. DEEPENING SFC TROF AND LOW-LVL JET TNGT WILL KEEP MIN TEMPS ABOVE FREEZING...BUT SWLY DIRECTION OF LOW-LVL WINDS WILL NOT REPLENISH MSTR. ON MON...MAX TEMPS WELL INTO 70S EXPECTED AS WLY LOW-LVL WNDS PERSIST. FIRE DANGER WILL BE INCREASING AS RH VALUES FALL INTO TEENS OVER ALL BUT ERN ZONES. TUE EXPECTED TO BE EVEN WARMER...BUT WINDS SHOULD REMAIN BELOW 20 MPH DURING LOWEST RH HOURS. STILL EXPECTING CIRRUS PLUME ON WED...AS H3 JETSTREAK CROSSES RCKYS. THUS...HAVE NOT ACCEPTED MAX TEMPS OFFERED BY 00Z MEX GUIDANCE...AND HAVE TRENDED TWD ENSEMBLE AVG. FIRE DANGER HOWEVER EXPECTED TO BE HIGH ON WED DUE TO WLY WINDS. FROPA STILL LOOKS TO BE DELAYED TIL WED NGT. HAVE GONE BELOW THU MEX MAXIMA BY ABOUT 3 DEG F...AS EXPECT SOME COOLING EFFECT BEHIND CDFNT. THU NGT AND FRI OFFER SOME HOPE OF MSTR RETURN...AS DEEPENING SFC TROF ALLOW TAP OF GULF MSTR. COULD SEE DRYLN SET UP ON FRI...SO LOW POPS RETAINED. COCKRELL && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 40 76 42 / 0 0 0 0 BEAVER OK 65 37 74 34 / 0 0 0 0 BOISE CITY OK 67 36 73 39 / 0 0 0 0 BORGER TX 68 47 78 46 / 0 0 0 0 BOYS RANCH TX 66 39 79 38 / 0 0 0 0 CANYON TX 65 38 77 41 / 0 0 0 0 CLARENDON TX 61 43 77 45 / 0 0 0 0 DALHART TX 63 34 75 33 / 0 0 0 0 GUYMON OK 68 40 78 35 / 0 0 0 0 HEREFORD TX 62 38 76 39 / 0 0 0 0 LIPSCOMB TX 62 42 74 34 / 0 0 0 0 PAMPA TX 64 47 77 45 / 0 0 0 0 SHAMROCK TX 61 42 76 42 / 0 0 0 0 WELLINGTON TX 61 40 76 42 / 0 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/03
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CST SUN FEB 26 2006 OKZ001>003-TXZ001>020-261900- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CST SUN FEB 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF ABOVE NORMAL TEMPERATURES...DRY FUELS...LOW RELATIVE HUMIDITIES...AND BREEZY SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WILL YIELD AN ELEVATED FIRE DANGER MONDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY SOUTH OF A LINE FROM BOOTLEG TO CANADIAN TEXAS...AND A SLIGHT CHANCE OF THUNDERSTORMS ELSEWHERE IN THE TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME... ANY STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492754.